Alert archive / Wisconsin / Small Craft Advisories in 2010
Small Craft Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 8, 2010, 9:29 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2010, 9:29 AM CDT (14:29 UTC)
- Expired
- Apr 8, 2010, 9:31 PM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
326 WHUS73 KMKX 081429 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 AM CDT THU APR 8 2010 ...WINDS AND WAVES WILL GRADUALLY DIMINISH THROUGH TONIGHT... .NORTHWEST WINDS WILL REMAIN ELEVATED THROUGH EARLY AFTERNOON... AND THEN DIMINISH OVERNIGHT AS LOW PRESSURE SHIFTS FROM LOWER MICHIGAN TO EASTERN ONTARIO. WINDS AND WIND GUSTS ARE EXPECTED TO REMAIN BELOW GUST FORCE FOR THE REMAINDER OF THE DAY. OFFSHORE WINDS WILL ALLOW WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. LMZ643>646-082230- /O.CAN.KMKX.GL.W.0004.000000T0000Z-100408T1500Z/ /O.NEW.KMKX.SC.Y.0021.100408T1429Z-100409T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 AM CDT THU APR 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 KNOTS WITH FREQUENT GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH TO 10 TO 20 KNOTS BY EARLY EVENING. WAVES WILL TAKE LONGER TO SUBSIDE...BUT OFFSHORE WINDS WILL ALLOW WAVE HEIGHTS TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
2 follow-up statements
708 WHUS73 KMKX 082024 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 324 PM CDT THU APR 8 2010 ...WINDS AND WAVES WILL GRADUALLY DIMINISH TONIGHT... .NORTHWEST WINDS WILL DIMINISH OVERNIGHT AS LOW PRESSURE WEAKENS AND SHIFTS INTO EASTERN ONTARIO. OFFSHORE WINDS WILL ALLOW WAVES TO SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. LMZ643>646-090430- /O.CON.KMKX.SC.Y.0021.000000T0000Z-100409T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 324 PM CDT THU APR 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT FRIDAY. NORTHWEST WINDS OF 10 TO 20 KNOTS WILL PERSIST THROUGH THE NIGHT. WAVES WILL TAKE LONGER TO SUBSIDE...BUT OFFSHORE WINDS WILL ALLOW WAVE HEIGHTS TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC
156 WHUS73 KMKX 090231 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 PM CDT THU APR 8 2010 ...DECREASING WINDS AND WAVES TONIGHT... .HIGH PRESSURE OVER THE UPPER MISSISSIPPI RIVER VALLEY WILL MOVE EAST OVER LAKE MICHIGAN FRIDAY AFTERNOON AND EVENING. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL CONTINUE TO WEAKEN ON FRIDAY. LMZ643>646-090345- /O.CAN.KMKX.SC.Y.0021.000000T0000Z-100409T0800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 PM CDT THU APR 8 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. NORTHWEST WINDS 10 TO 15 KNOTS AND WAVES 2 TO 4 FEET FOR TONIGHT. $$ GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:03 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 8, 4:03 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CDT THU APR 8 2010 .SHORT TERM... TODAY...FORECAST CONFIDENCE...MEDIUM TO HIGH LOW PRESSURE WILL TRACK FROM EASTERN MI INTO ONTARIO TODAY...WITH DEFORMATION PRECIP PULLING OUT OF SRN WI THIS MORNING. PRECIPITATION IS NOW SNOWFALL ACROSS MOST OF THE FORECAST AREA AND SHOULD REMAIN THAT WAY INTO THE MORNING AS COLD AIR CONTINUES TO FUNNEL IN ON THE BACK SIDE OF THE LOW. HAD SNOW REPORTS AS HIGH AS TWO INCHES OVERNIGHT...WITH FAIRLY MODERATE SNOW AT TIMES. AS BEST FORCING PULLS OUT OF THE AREA...SNOW INTENSITY WILL DECREASE...WITH MAYBE A HALF INCH OR SO EXPECTED FROM HERE ON OUT. MOST ACCUMULATIONS WILL OCCUR ON GRASSY SURFACES AND OTHER COLDER OBJECTS...WITH SOME LIGHT SLUSHY ACCUMULATION POSSIBLE ON PAVED SURFACES WITHIN THE HEAVIER BANDS...LIKELY MELTING AFTER THE SNOW LETS UP. COULD BE ENOUGH TO MAKE A FEW ROADS SLICK FOR MORNING TRAVEL. RECEIVED A FEW REPORTS OF ACCIDENTS AND SLIDE-OFFS OVERNIGHT. MAIN DEFORMATION PRECIP WILL BE OUT OF HERE BY AROUND THE NOON HOUR. SNOW WILL BE QUICK TO MELT TODAY...WITH A WARM GROUND AND TEMPERATURES ABOVE FREEZING. MODEL SOUNDINGS STILL SHOW THE LOWER LEVELS REMAIN SATURATED THROUGH MUCH OF THE DAY...WITH SOME WEAK LIFT. EXPECT CLOUDS TO HANG AROUND...PARTICULARLY IN THE EAST...WITH SOME FLURRIES OR PATCHY DRIZZLE POSSIBLE INTO THE AFTERNOON. COLDER AIRMASS WILL BE SLOW TO EXIT...AND COMBINED WITH MOSTLY CLOUDY SKIES WILL KEEP TEMPERATURES BELOW NORMAL TODAY...STRUGGLING TO HIT 40 IN THE EAST. FRIDAY...FORECAST CONFIDENCE...HIGH SURFACE HIGH PRESSURE MOVES OVERHEAD ON FRIDAY...WITH UPPER RIDGING BUILDING IN FROM THE WEST. WILL SEE SUNNY SKIES AND A QUICK RETURN TO ABOVE NORMAL TEMPERATURES...WITH HIGHS APPROACHING 60 IN THE WEST. .LONG TERM... SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM THINGS GET A BIT TRICKY FOR THE WEEKEND...AS MODELS BRING A COUPLE OF WEAK DISTURBANCES THROUGH THE STATE. AGREEMENT AMONG MODELS IS NOT THAT GOOD...AND INDIVIDUAL MODEL RUN TO RUN CONSISTENCY IS NOT THAT GREAT EITHER. OVERALL PICTURE SHOWS A WEAK LOW PASSING BY TO THE NORTH ON SATURDAY...DRAGGING A WEAK COLD FRONT THROUGH THE STATE. GFS IS THE ONLY SOLUTION SHOWING ENOUGH MOISTURE AND FORCING FOR PRECIP...SO LEFT SATURDAY DRY. HAVE LOW POPS FOR SUNDAY AND MONDAY AS GFS AND NAM STALL A WEAK BOUNDARY ACROSS THE FORECAST AREA...THOUGH THE ECMWF CONTINUES SUGGESTING DRY WEATHER. WARM FRONT TO THEN LIFT NORTH THROUGH SRN WI ON MONDAY...BUT TIMING...FORCING...AND MOISTURE SEEM TO BE UP IN THE AIR FOR NOW. JUST KEPT LOW POPS GOING UNTIL THE PICTURE BECOMES MORE CLEAR. ONE THING THAT DOES SEEM FAIRLY CERTAIN IS CONTINUED ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND AND INTO NEXT WEEK. && .AVIATION...IFR CEILINGS AND VISIBILITIES DUE TO SNOW EXPECTED TO REMAIN ACROSS THE SOUTHEAST EARLY THIS MORNING. GRADUAL INCREASE TO MVFR CEILINGS AND VISIBILITY FROM WEST TO EAST AS SNOW ENDS AROUND SUNRISE WEST THROUGH THE LATE MORNING HOURS EAST. WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE DAY. VFR VISIBILITIES WITH MVFR CEILINGS WILL REMAIN FROM MID DAY TO SUNDOWN. SKIES START TO CLEAR LATE EVENING AS HIGH PRESSURE BUILDS OVER THE REGION FROM THE WEST. && .MARINE...GUSTY WINDS SLOWLY DECREASING THIS MORNING. EXPECT WINDS AND GUST TO BE BELOW GALE CONDITIONS BY 10AM...SO PLAN TO ALLOW GALE WARNING TO EXPIRE AT 10AM. WILL FOLLOW IT WITH SMALL CRAFT ADVISORY THROUGH AT LEAST EARLY EVENING AS WINDS AND WAVES CONTINUE TO DECREASE THROUGHOUT THE DAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 10 AM CDT THIS MORNING FOR LMZ643>646. && SHORT/LONG TERM...DDV/07 AVIATION/MARINE...BRUESKE/23
Hazardous weather outlook, Apr 8, 4:54 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 454 AM CDT THU APR 8 2010 WIZ046-047-051-052-056>060-062>072-091000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 454 AM CDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ENDING THIS MORNING. NORTHWEST WIND GUSTS TO 30 MPH ALONG LAKE MICHIGAN WILL DIMINISH THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAINFALL REPORTS ARE APPRECIATED. LMZ643>646-091000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 454 AM CDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH 10 AM THIS MORNING FOR STRONG NORTHWEST WINDS...AS WELL AS HIGH WAVES. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AFTER 10 AM TODAY FOR LINGERING HIGHER WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. WWW.WEATHER.GOV/MKX BRUESKE
In the hours before
Local storm report, Apr 8, 4:31 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
431 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM SNOW 5 SW MADISON 43.03N 89.45W
04/08/2010 M2.0 INCH DANE WI TRAINED SPOTTER
AROUND AN INCH OF SLUSHY SNOW ON PAVED SURFACES AT TIME
OF REPORT.
&&
DDVLocal storm report, Apr 8, 7:13 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
713 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM SNOW 3 W BERLIN 43.97N 89.01W
04/08/2010 M3.8 INCH GREEN LAKE WI TRAINED SPOTTER
&&
PZABELLocal storm report, Apr 8, 9:00 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM SNOW 3 W BEAVER DAM 43.46N 88.90W
04/08/2010 M2.0 INCH DODGE WI TRAINED SPOTTER
&&
PZABELNearby
Small Craft Advisories in Wisconsin, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.